Library

Paracetamol: what is it, what is it for and dosis

  Fact-checking   Autentic   DMCA   Report

Paracetamol, also known as acetaminophen or acetaminophen, is an analgesic and antipyretic indicated for lowering fever or relieving mild to moderate pain, especially in flu or cold situations, although it is also used a lot to relieve pain, back pain, osteoarthritis menstrual cramps.

This medication is available in pharmacies and drugstores under the commercial name Tylenol, but it can also be found in generic with the name of Paracetamol, and it can be bought in tablets, jarabe or solution in drops. In addition, paracetamol can be found in association with other medications such as caffeine, phenylephrine hydrochloride or codeine phosphate, depending on the reason for which it was indicated.

The use of paracetamol must be guided by a doctor and it can be used in children, adults and in embarassed patients, however, it must always be respected, since, on the contrary, paracetamol can cause serious problems in the liver, such as drug-induced hepatitis .



Paracetamol is usually indicated for the treatment of fever and mild to moderate pain such as:

  • Headache;
  • muscle pain;
  • Tooth pain;
  • Osteoarthritis;
  • menstrual cramps;
  • Lumbar pain;
  • Sinusitis.

Paracetamol can also be used in case of body pain and discomfort caused by colds and flu.

The form of use of paracetamol is orally, before the food, and its effect starts from 15 to 30 minutes after the dose.

In case the person forgets to take the dose at the indicated time, he/she must take it while remembering and then reset the following schedules according to this last dose, continuing the treatment according to the new programmed schedules. In no case should the dose be doubled to compensate for the forgotten dose.



The dose of paracetamol varies according to the form of drug presentation and includes:

1. Paracetamol drops 200 mg/mL

Paracetamol in drops can be purchased in pharmacies in 15 ml bottles and must be administered orally, since the dose must always be guided by the pediatrician to agree with the weight of the child.

Depending on the age and weight of the child, generally the dose is indicated in the following way:

  • Children from 2 to 11 years old: 1 drop per 1 kg of weight, up to a maximum of 35 drops per dose. The interval between administration must be from 4 to 6 hours and it must not be given more than 5 doses per day;
  • Children older than 12 years: 35 to 55 drops 3 to 5 times a day, with intervals of 4 to 6 hours between doses.

For babies and children weighing less than 11 kg or younger than 2 years, consult a pediatrician before administering it.

2. Oral suspension 32 mg/mL

The oral suspension of paracetamol in a dose of 32 mg/ml is recommended for children weighing more than 11 kg or older than 2 years:

Child’s weight (kg)

Dose (ml)

11-15

5

16-21

7.5

22-26

10

27-31

12.5

32-43

15

To measure the dose of oral suspension, use the dosing vessel that comes with the bottle. Ideally, the dose of paracetamol in children should always be indicated by the pediatrician.

3. 100 mg/mL oral suspension

The oral suspension of 100 mg/ml of paracetamol is indicated for use in children under 12 years old according to body weight. The dose varies from 10 to 15 mg for each kg of weight of the child, with intervals of 4 to 6 hours between each administration and you should not give more than 5 doses per day. This dose must always be guided by a pediatrician.

On average, the quantity of ml per kg of weight of the child is:

Weight (kg) Dose (mL)
3

0.4

4 0.5
5 0.6
6 0.8
7 0.9
8 1.0
9 1.1
10 1.3
11 1.4
12 1.5
13 1.6
14 1.8
15 1.9
16 2.0
17 2.1
18 2.3
19 2.4
20

2.5

It is important that before using the infant solution, be sure to shake the paracetamol bottle twice and use the dosing bottle that comes with the product.

4. 500 and 750 mg tablets

Paracetamol in tablets only must be used by adults or children over 12 years old, and the total dose per day must be a maximum of 4000 mg, taken according to the dose of the tablet:

  • Paracetamol 500 mg: 1 to 2 tablets, 3 to 4 times a day;
  • Paracetamol 750 mg: 1 tablet 3 to 5 times a day.

The duration of the treatment will depend on the disappearance of symptoms.

Paracetamol is considered safe when used correctly and in the recommended doses.

However, some of the side effects may occur during treatment such as nausea, vomiting, strenuousness, onset of body flushing or allergic reactions.

When administering larger doses than the recommended ones, paracetamol can seriously affect the liver and cause drug-induced hepatitis, putting life at risk. See how to identify the symptoms of drug hepatitis.

Paracetamol should not be used by people who are allergic to paracetamol or to any other component of its formula. In addition, tampoco should be used by people who consume large amounts of alcohol, who have problems in the liver or who are under other treatment that contains paracetamol, as this drug is metabolized in the liver and in these cases it can cause intoxication, liver failure or drug hepatitis.

Paracetamol is an analgesic that can be taken during pregnancy, as long as it is guided by the obstetrician and in the lowest possible dose, and it is recommended not to exceed the maximum of 1000 mg per day. Find out more about how to safely take paracetamol while pregnant.

Verified by RJ9823 – Public Utility – cc2.0

Consult a Doctor | Translated by User2937

Content for educational purposes only

The translator user relied on the following text:

Tua Saude Website – REF93782 – Verified

Disclaimer – (English version>) This content has been prepared based on information from research, additional publications, or the translation/verification work of a volunteer editor of this web council. This is a non-profit service. It is strongly recommended that all details and information published be carefully verified. We never allow medication recommendations, medication package inserts or any medication guidance. We never allow partisan politics as information.

Isenção de responsabilidade – (versão em português): Este conteúdo foi preparado com base em informações de pesquisas, publicações adicionais ou no trabalho de tradução/verificação de um editor voluntário deste conselho web. Este é um serviço sem fins lucrativos. É altamente recomendável que todos os detalhes e informações publicadas sejam verificadas cuidadosamente. Nunca permitimos recomendações de medicamentos, bulas ou qualquer orientação sobre medicamentos. Nunca permitimos a política partidária como base para checagem. Para mais informações, leia nossos termos.

  Fact-checking   Autentic   DMCA   Report

Show More

CORE

Support Independent Journalism. Replicates and elaborates knowledge and matters of public utility. Non-profit. Please, help us. > Donate

Related Articles

Back to top button

Adblock Detected.

Please disable your AdBlock in order to access free content.